December  2010, 5(4): 813-847. doi: 10.3934/nhm.2010.5.813

Mathematical and numerical analysis for Predator-prey system in a polluted environment

1. 

Departamento de Ingeniería Matemática, Universidad de Concepción, Casilla 160-C, Concepción, Chile

2. 

Institut de Mathématiques de Bordeaux, Université Victor Segalen Bordeaux 2, 33076 Bordeaux, France

3. 

CI2MA and Departamento de Ingeniería Matemática, Universidad de Concepción, Casilla 160-C, Concepción

Received  January 2010 Revised  April 2010 Published  November 2010

In this paper, we prove existence results for a Predator-prey system in a polluted environment. The existence result is proved by the Schauder fixed-point theorem. Moreover, we construct a combined finite volume - finite element scheme to our model, we establish existence of discrete solutions to this scheme, and show that it converges to a weak solution. The convergence proof is based on deriving series of a priori estimates and using a general $L^p$ compactness criterion. Finally we give some numerical examples.
Citation: Verónica Anaya, Mostafa Bendahmane, Mauricio Sepúlveda. Mathematical and numerical analysis for Predator-prey system in a polluted environment. Networks & Heterogeneous Media, 2010, 5 (4) : 813-847. doi: 10.3934/nhm.2010.5.813
References:
[1]

A. S. Ackleh and L. Ke, Existence-uniqueness and long time behavior for a class on nonlocal nonlinear parabolic evolution equations, Proc. Amer. Math. Soc., 128 (2000), 3483-3492. doi: 10.1090/S0002-9939-00-05912-8.  Google Scholar

[2]

V. Anaya, M. Bendahmane and M. Sepúlveda, Mathematical and numerical analysis for reaction-diffusion systems modeling the spread of early tumors, Bol. Soc. Esp. Mat. Apl., (2009), 55-62.  Google Scholar

[3]

V. Anaya, M. Bendahmane and M. Sepúlveda, A numerical analysis of a reaction-diffusion system modelling the dynamics of growth tumors, Math. Models Methods Appl. Sci., 20 (2010), 731-756. doi: 10.1142/S0218202510004428.  Google Scholar

[4]

B. Ainseba, M. Bendahmane and A. Noussair, A reaction-diffusion system modeling predator-prey with prey-taxis, Nonlinear Anal. Real World Appl., 128 (2008), 2086-2105. doi: 10.1016/j.nonrwa.2007.06.017.  Google Scholar

[5]

L. Bai and K. Wang, A diffusive stage-structured model in a polluted environment, Nonlinear Anal. Real World Appl., 7 (2006), 96-108. doi: 10.1016/j.nonrwa.2004.11.010.  Google Scholar

[6]

M. Bendahmane, K. H. Karlsen and J. M. Urbano, On a two-sidedly degenerate chemotaxis model with volume-filling effect, Math. Models Methods Appl. Sci., 17 (2007), 783-804. doi: 10.1142/S0218202507002108.  Google Scholar

[7]

M. Bendahmane and M. Sepúlveda, Convergence of a finite volume scheme for nonlocal reaction-diffusion systems modelling an epidemic disease, Discrete Contin. Dyn. Syst. Ser. B, 11 (2009), 823-853. doi: 10.3934/dcdsb.2009.11.823.  Google Scholar

[8]

M. Chipot and B. Lovat, Some remarks on nonlocal elliptic and parabolic problem, Nonlinear Anal., 30 (1997), 4619-4627. doi: 10.1016/S0362-546X(97)00169-7.  Google Scholar

[9]

B. Dubey and J. Hussain, Modelling the interaction of two biological species in a polluted environment, J. Math. Anal. Appl., 246 (2000), 58-79. doi: 10.1006/jmaa.2000.6741.  Google Scholar

[10]

B. Dubey and J. Hussain, Models for the effect of environmental pollution on forestry resources with time delay, Nonlinear Anal. Real World Appl., 5 (2004), 549-570. doi: 10.1016/j.nonrwa.2004.01.001.  Google Scholar

[11]

R. Eymard, Th. Gallouët and R. Herbin, "Finite Volume Methods. Handbook of Numerical Analysis," vol. VII, North-Holland, Amsterdam, 2000.  Google Scholar

[12]

R. Eymard, D. Hilhorst and M. Vohralík, A combined finite volume-nonconforming/mixed-hybrid finite element scheme for degenerate parabolic problems, Numer. Math., 105 (2006), 73-131. doi: 10.1007/s00211-006-0036-z.  Google Scholar

[13]

H. I. Freedman and J. B. Shukla, Models for the effects of toxicant in single-species and predator-prey systems, J. Math. Biol., 30 (1991), 15-30. doi: 10.1007/BF00168004.  Google Scholar

[14]

T. G. Hallam, C. E. Clark and R. R. Lassider, Effects of toxicants on populations: A qualitative approach I. Equilibrium environment exposured, Ecol. Model, 18 (1983), 291-304. doi: 10.1016/0304-3800(83)90019-4.  Google Scholar

[15]

T. G. Hallam, C. E. Clark and G. S Jordan, Effects of toxicants on populations: A qualitative approach II. First order kinetics, J. Math. Biol., 18 (1983), 25-37. Google Scholar

[16]

T. G. Hallam and J. T. De Luna, Effects of toxicants on populations: A qualitative approach III. Environment and food chains pathways, J. Theor. Biol., 109 (1984), 11-29. doi: 10.1016/S0022-5193(84)80090-9.  Google Scholar

[17]

J.-L. Lions, "Quelques Méthodes de Résolution des Problèmes aux Limites Non Linéaires," Dunod, 1969. Google Scholar

[18]

C. A. Raposo, M. Sepúlveda, O. Vera, D. Carvalho Pereira and M. Lima Santos, Solution and asymptotic behavior for a nonlocal coupled system of reaction-diffusion, Acta Appl. Math. 102 (2008), 37-56. doi: 10.1007/s10440-008-9207-5.  Google Scholar

[19]

J. Simon, Compact sets in the space $L^p(0,T;B)$, Ann. Mat. Pura Appl., 146 (1987), 65-96. doi: 10.1007/BF01762360.  Google Scholar

[20]

J. B. Shukla and B. Dubey, Simultaneous effect of two toxicants on biological species: A mathematical model, J. Biol. Syst., 4 (1996), 109-130. doi: 10.1142/S0218339096000090.  Google Scholar

[21]

R. Temam, "Navier-Stokes Equations, Theory and Numerical Analysis," 3rd revised edition, North-Holland, Amsterdam, reprinted in the AMS Chelsea series, AMS, Providence, 2001. Google Scholar

[22]

M. Vohralik, "Numerical Methods for Nonlinear Elliptic and Parabolic Equations. Application to Flow Problems in Porous and Fractured Media," Ph.D. dissertation, Université de Paris-Sud $&$ Czech Technical University, Prague, 2004. Google Scholar

[23]

X. Yang, Z. Jin and Y. Xue, Weak average persistence and extinction of a predator-prey system in a polluted environment with impulsive toxicant input, Chaos Solitons Fractals, 31 (2007), 726-735. doi: 10.1016/j.chaos.2005.10.042.  Google Scholar

[24]

K. Yosida, "Functional Analysis and its Applications," New York, Springer-Verlag, 1971. Google Scholar

show all references

References:
[1]

A. S. Ackleh and L. Ke, Existence-uniqueness and long time behavior for a class on nonlocal nonlinear parabolic evolution equations, Proc. Amer. Math. Soc., 128 (2000), 3483-3492. doi: 10.1090/S0002-9939-00-05912-8.  Google Scholar

[2]

V. Anaya, M. Bendahmane and M. Sepúlveda, Mathematical and numerical analysis for reaction-diffusion systems modeling the spread of early tumors, Bol. Soc. Esp. Mat. Apl., (2009), 55-62.  Google Scholar

[3]

V. Anaya, M. Bendahmane and M. Sepúlveda, A numerical analysis of a reaction-diffusion system modelling the dynamics of growth tumors, Math. Models Methods Appl. Sci., 20 (2010), 731-756. doi: 10.1142/S0218202510004428.  Google Scholar

[4]

B. Ainseba, M. Bendahmane and A. Noussair, A reaction-diffusion system modeling predator-prey with prey-taxis, Nonlinear Anal. Real World Appl., 128 (2008), 2086-2105. doi: 10.1016/j.nonrwa.2007.06.017.  Google Scholar

[5]

L. Bai and K. Wang, A diffusive stage-structured model in a polluted environment, Nonlinear Anal. Real World Appl., 7 (2006), 96-108. doi: 10.1016/j.nonrwa.2004.11.010.  Google Scholar

[6]

M. Bendahmane, K. H. Karlsen and J. M. Urbano, On a two-sidedly degenerate chemotaxis model with volume-filling effect, Math. Models Methods Appl. Sci., 17 (2007), 783-804. doi: 10.1142/S0218202507002108.  Google Scholar

[7]

M. Bendahmane and M. Sepúlveda, Convergence of a finite volume scheme for nonlocal reaction-diffusion systems modelling an epidemic disease, Discrete Contin. Dyn. Syst. Ser. B, 11 (2009), 823-853. doi: 10.3934/dcdsb.2009.11.823.  Google Scholar

[8]

M. Chipot and B. Lovat, Some remarks on nonlocal elliptic and parabolic problem, Nonlinear Anal., 30 (1997), 4619-4627. doi: 10.1016/S0362-546X(97)00169-7.  Google Scholar

[9]

B. Dubey and J. Hussain, Modelling the interaction of two biological species in a polluted environment, J. Math. Anal. Appl., 246 (2000), 58-79. doi: 10.1006/jmaa.2000.6741.  Google Scholar

[10]

B. Dubey and J. Hussain, Models for the effect of environmental pollution on forestry resources with time delay, Nonlinear Anal. Real World Appl., 5 (2004), 549-570. doi: 10.1016/j.nonrwa.2004.01.001.  Google Scholar

[11]

R. Eymard, Th. Gallouët and R. Herbin, "Finite Volume Methods. Handbook of Numerical Analysis," vol. VII, North-Holland, Amsterdam, 2000.  Google Scholar

[12]

R. Eymard, D. Hilhorst and M. Vohralík, A combined finite volume-nonconforming/mixed-hybrid finite element scheme for degenerate parabolic problems, Numer. Math., 105 (2006), 73-131. doi: 10.1007/s00211-006-0036-z.  Google Scholar

[13]

H. I. Freedman and J. B. Shukla, Models for the effects of toxicant in single-species and predator-prey systems, J. Math. Biol., 30 (1991), 15-30. doi: 10.1007/BF00168004.  Google Scholar

[14]

T. G. Hallam, C. E. Clark and R. R. Lassider, Effects of toxicants on populations: A qualitative approach I. Equilibrium environment exposured, Ecol. Model, 18 (1983), 291-304. doi: 10.1016/0304-3800(83)90019-4.  Google Scholar

[15]

T. G. Hallam, C. E. Clark and G. S Jordan, Effects of toxicants on populations: A qualitative approach II. First order kinetics, J. Math. Biol., 18 (1983), 25-37. Google Scholar

[16]

T. G. Hallam and J. T. De Luna, Effects of toxicants on populations: A qualitative approach III. Environment and food chains pathways, J. Theor. Biol., 109 (1984), 11-29. doi: 10.1016/S0022-5193(84)80090-9.  Google Scholar

[17]

J.-L. Lions, "Quelques Méthodes de Résolution des Problèmes aux Limites Non Linéaires," Dunod, 1969. Google Scholar

[18]

C. A. Raposo, M. Sepúlveda, O. Vera, D. Carvalho Pereira and M. Lima Santos, Solution and asymptotic behavior for a nonlocal coupled system of reaction-diffusion, Acta Appl. Math. 102 (2008), 37-56. doi: 10.1007/s10440-008-9207-5.  Google Scholar

[19]

J. Simon, Compact sets in the space $L^p(0,T;B)$, Ann. Mat. Pura Appl., 146 (1987), 65-96. doi: 10.1007/BF01762360.  Google Scholar

[20]

J. B. Shukla and B. Dubey, Simultaneous effect of two toxicants on biological species: A mathematical model, J. Biol. Syst., 4 (1996), 109-130. doi: 10.1142/S0218339096000090.  Google Scholar

[21]

R. Temam, "Navier-Stokes Equations, Theory and Numerical Analysis," 3rd revised edition, North-Holland, Amsterdam, reprinted in the AMS Chelsea series, AMS, Providence, 2001. Google Scholar

[22]

M. Vohralik, "Numerical Methods for Nonlinear Elliptic and Parabolic Equations. Application to Flow Problems in Porous and Fractured Media," Ph.D. dissertation, Université de Paris-Sud $&$ Czech Technical University, Prague, 2004. Google Scholar

[23]

X. Yang, Z. Jin and Y. Xue, Weak average persistence and extinction of a predator-prey system in a polluted environment with impulsive toxicant input, Chaos Solitons Fractals, 31 (2007), 726-735. doi: 10.1016/j.chaos.2005.10.042.  Google Scholar

[24]

K. Yosida, "Functional Analysis and its Applications," New York, Springer-Verlag, 1971. Google Scholar

[1]

Nora Aïssiouene, Marie-Odile Bristeau, Edwige Godlewski, Jacques Sainte-Marie. A combined finite volume - finite element scheme for a dispersive shallow water system. Networks & Heterogeneous Media, 2016, 11 (1) : 1-27. doi: 10.3934/nhm.2016.11.1

[2]

Christos V. Nikolopoulos, Georgios E. Zouraris. Numerical solution of a non-local elliptic problem modeling a thermistor with a finite element and a finite volume method. Conference Publications, 2007, 2007 (Special) : 768-778. doi: 10.3934/proc.2007.2007.768

[3]

Guanrong Li, Yanping Chen, Yunqing Huang. A hybridized weak Galerkin finite element scheme for general second-order elliptic problems. Electronic Research Archive, 2020, 28 (2) : 821-836. doi: 10.3934/era.2020042

[4]

Francis Filbet, Roland Duclous, Bruno Dubroca. Analysis of a high order finite volume scheme for the 1D Vlasov-Poisson system. Discrete & Continuous Dynamical Systems - S, 2012, 5 (2) : 283-305. doi: 10.3934/dcdss.2012.5.283

[5]

Jing-An Cui, Xinyu Song. Permanence of predator-prey system with stage structure. Discrete & Continuous Dynamical Systems - B, 2004, 4 (3) : 547-554. doi: 10.3934/dcdsb.2004.4.547

[6]

Dongmei Xiao, Kate Fang Zhang. Multiple bifurcations of a predator-prey system. Discrete & Continuous Dynamical Systems - B, 2007, 8 (2) : 417-433. doi: 10.3934/dcdsb.2007.8.417

[7]

Hongmei Cheng, Rong Yuan. Existence and stability of traveling waves for Leslie-Gower predator-prey system with nonlocal diffusion. Discrete & Continuous Dynamical Systems, 2017, 37 (10) : 5433-5454. doi: 10.3934/dcds.2017236

[8]

Zhicheng Wang, Jun Wu. Existence of positive periodic solutions for delayed ratio-dependent predator-prey system with stocking. Communications on Pure & Applied Analysis, 2006, 5 (3) : 423-433. doi: 10.3934/cpaa.2006.5.423

[9]

Zhangxin Chen. On the control volume finite element methods and their applications to multiphase flow. Networks & Heterogeneous Media, 2006, 1 (4) : 689-706. doi: 10.3934/nhm.2006.1.689

[10]

Yun Kang, Sourav Kumar Sasmal, Amiya Ranjan Bhowmick, Joydev Chattopadhyay. Dynamics of a predator-prey system with prey subject to Allee effects and disease. Mathematical Biosciences & Engineering, 2014, 11 (4) : 877-918. doi: 10.3934/mbe.2014.11.877

[11]

Xinyu Song, Liming Cai, U. Neumann. Ratio-dependent predator-prey system with stage structure for prey. Discrete & Continuous Dynamical Systems - B, 2004, 4 (3) : 747-758. doi: 10.3934/dcdsb.2004.4.747

[12]

Pavol Kútik, Karol Mikula. Diamond--cell finite volume scheme for the Heston model. Discrete & Continuous Dynamical Systems - S, 2015, 8 (5) : 913-931. doi: 10.3934/dcdss.2015.8.913

[13]

Matúš Tibenský, Angela Handlovičová. Convergence analysis of the discrete duality finite volume scheme for the regularised Heston model. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1181-1195. doi: 10.3934/dcdss.2020226

[14]

François Alouges. A new finite element scheme for Landau-Lifchitz equations. Discrete & Continuous Dynamical Systems - S, 2008, 1 (2) : 187-196. doi: 10.3934/dcdss.2008.1.187

[15]

Caterina Calgaro, Meriem Ezzoug, Ezzeddine Zahrouni. Stability and convergence of an hybrid finite volume-finite element method for a multiphasic incompressible fluid model. Communications on Pure & Applied Analysis, 2018, 17 (2) : 429-448. doi: 10.3934/cpaa.2018024

[16]

Wenshu Zhou, Hongxing Zhao, Xiaodan Wei, Guokai Xu. Existence of positive steady states for a predator-prey model with diffusion. Communications on Pure & Applied Analysis, 2013, 12 (5) : 2189-2201. doi: 10.3934/cpaa.2013.12.2189

[17]

Xiaomeng Li, Qiang Xu, Ailing Zhu. Weak Galerkin mixed finite element methods for parabolic equations with memory. Discrete & Continuous Dynamical Systems - S, 2019, 12 (3) : 513-531. doi: 10.3934/dcdss.2019034

[18]

Xiu Ye, Shangyou Zhang, Peng Zhu. A weak Galerkin finite element method for nonlinear conservation laws. Electronic Research Archive, 2021, 29 (1) : 1897-1923. doi: 10.3934/era.2020097

[19]

Bin Wang, Lin Mu. Viscosity robust weak Galerkin finite element methods for Stokes problems. Electronic Research Archive, 2021, 29 (1) : 1881-1895. doi: 10.3934/era.2020096

[20]

Jiwei Jia, Young-Ju Lee, Yue Feng, Zichan Wang, Zhongshu Zhao. Hybridized weak Galerkin finite element methods for Brinkman equations. Electronic Research Archive, 2021, 29 (3) : 2489-2516. doi: 10.3934/era.2020126

2019 Impact Factor: 1.053

Metrics

  • PDF downloads (47)
  • HTML views (0)
  • Cited by (7)

[Back to Top]